Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2001, 3:05 PM CST for Cross County, St. Francis County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 31, 2001, 3:05 PM CST (21:05 UTC)
- Expired
- Mar 31, 2001, 3:45 PM CST
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cross County, AR, St. Francis County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:10 PM CST | Hail 0.75 | Wynne, AR | Hail accumulated as much as 8 -10 inches in a mile long swath. Some peach trees were damaged by the hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 312107 SVRMEM ARC037-123-312145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CST SAT MAR 31 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CROSS COUNTY IN EASTERN ARKANSAS ST. FRANCIS COUNTY IN EASTERN ARKANSAS * UNTIL 345 PM CST. * AT 303 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WYNNE...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 345 PM CST INCLUDE... CALDWELL... FORREST CITY... MADISON... WIDENER... NEW HOME... .LARGE HAIL IS LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3534 9084 3511 9097 3490 9063 3515 9041
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:27 AM CST, 11 hours 38 minutes earlier.
Area forecast discussion, Mar 31, 3:27 AM CST, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 327 AM CST SAT MAR 31 2001 EXPECTING KNQA WSR-88D RADAR TO BE DOWN UNTIL PROBABLY 31/18Z. WEAK PRESSURE PATTERN ACROSS CWA AT PRESENT. LIGHT WINDS AND ABUNDANT MOISTURE HOLDING CLOUDS/FOG ACROSS THE AREA. MAY BE SOME SUNSHINE TODAY...BUT MOSTLY CLOUDY SHOULD BE THE RULE. COLD FRONT ASSOCIATED WITH NORTHERN PLAINS TROF WILL APPROACH THE AREA LATE AFTERNOON/THIS EVENING. INSTABILITY IS AVAILABLE WITH FORECAST LI OF -3 AT MEM AT 00Z...BUT DEEP MOISTURE AND SHEAR RATHER LIMITED. POPS WILL BE IN THE LOW LIKELY RANGE (60) WITH FROPA. AIRMASS DRIES RAPIDLY AFTER FROPA...SO SUNDAY SHOULD BE SUNNY...IF A LITTLE BREEZY. MAY BE A LITTLE BIT OF MID-LEVEL MOISTURE SUNDAY NIGHT FOR A FEW CLOUDS. SPC MENTIONING POTENTIAL FOR ISOLATED CONVECTION WITH WARM ADVECTION SUNDAY NIGHT...BUT CHANCES RATHER LOW. WINDS QUICKLY COME AROUND TO THE SOUTH SUNDAY EVENING PREVENTING A FREEFALL IN TEMPERATURES. EXTENDED...NEW AVN/MRF A LITTLE QUICKER WITH NEXT PRECIP EVENT. ADDED MENTION FOR TUESDAY NIGHT...AND EXPECT PRECIPITATION TO BE DONE BY MID-DAY ON WEDNESDAY. TEMPERATURES ABOVE NORMAL FOR MOST OF EXTENDED PERIOD. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:46 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 44 min |
| Mar 31, 4:58 PM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.